MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MB PLUS KIT W/BIOPATCH PC BNG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MB PLUS KIT W/BIOPATCH PC BNG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez1057 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "we had a fractured sherlock wire yesterday.Retained foreign body in patient.Wire not saved for evaluation.During picc placement, had difficult passing guidewire initially.Guidewire stopped with 16 cm remaining.Placed introducer and picc.Picc with 20 cm out.Repositioning pt was able to get guidwire to advance and picc to advance completely.However, did not show that the picc dropped.When i attempted to reset by pulling out the magnet wire, it was difficult / impossible to pull back.Pulled out picc slowly while simultaneously pulling back on magnet wire, and was eventually able to remove the wire enough to reset the sherlock.Advanced line with magnet wire with picc completely in and received pwave.When i removed the magnet wire i noticed curling, likely from the friction of pulling and cannot confirm if magnet is fully intact.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a fractured stylet is confirmed but the exact cause remains unknown.One photo sample and one x-ray image were provided for evaluation.The first image showed a fractured segment in the polyimide tubing from a 3cg stylet.The core wire is curled, bent, and protruding past the polyimide tubing.The fractured distal segment is not shown in the image.The x-ray image appears to show the patient¿s arm.Multiple lines are present; however, a yellow arrow is pointing at a line segment near the bicep.The customer event description indicates resistance was experienced during insertion and retraction of the catheter.The product instructions for use (ifu) contains information which may have prevented the reported event.The ifu states, ¿the detector identifies the position of the stylet tip.Ensure that the stylet tip remains inside and within 1 cm from the end of the catheter tip.Failure to do so could result in catheter malposition.Never use excessive force to remove the stylet as it may damage the device.¿ the fracture surface characteristics of the stylet could not be inspected due to the lack of a returned sample; therefore, the exact cause remains unknown.Evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "we had a fractured sherlock wire yesterday.Retained foreign body in patient.Wire not saved for evaluation.During picc placement, had difficult passing guidewire initially.Guidewire stopped with 16 cm remaining.Placed introducer and picc.Picc with 20 cm out.Repositioning pt was able to get guidwire to advance and picc to advance completely.However, did not show that the picc dropped.When i attempted to reset by pulling out the magnet wire, it was difficult / impossible to pull back.Pulled out picc slowly while simultaneously pulling back on magnet wire, and was eventually able to remove the wire enough to reset the sherlock.Advanced line with magnet wire with picc completely in and received pwave.When i removed the magnet wire i noticed curling, likely from the friction of pulling and cannot confirm if magnet is fully intact." additional information received: "imaging was performed to include cxr with arm inclusion and ct.Found in bicep area near the insertion site.Vascular surgery opted not to perform surgical retrieval.".

Brand Name
POWERPICC PROVENA 5F TL MB PLUS KIT W/BIOPATCH PC BNG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12255614
Report Number3006260740-2021-03069
Device Sequence Number20071255
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D5
Device Lot NumberREEZ1057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight51